CSN Login
Members Online: 3

You are here

PSA 13.9 what to do now?

tonybuxton
Posts: 86
Joined: May 2012

Hi all. I am back on this forum after recovering from some pretty severe medical problems. During which time Pca was the least of my problems. Now I am shocked to see it has risen to 13.9 almost doubling in last 4 1/2 months. I had in well under control by taking 50mg Bicalutamide daily for 3 months then stopping when PSA was right down to 0 then starting when it went up to about 5. I was going to do the same 4 1/2 months ago but the Doctor said I should not take it because it could worsen the heart problem that I have recently aquired (arrythmia). I can not tolerate Hormone treatment. The last 3 years ago nearly killed and I am still suffering from its effects. With no free medical health care where I live and very limited pension, I can not afford any of the fancy new drugs like zyrtiga. Any ideas what I should do now?. I have no symptoms and it is 3 1/2years since I had IMRT. I am nearly 85 and apart from weakness feel verey well.

hopeful and opt...
Posts: 2226
Joined: Apr 2009

http://csn.cancer.org/node/265937

VascodaGama's picture
VascodaGama
Posts: 3033
Joined: Nov 2010

Hi Tony

Welcome back. I am sorry about your news. I wonder if a different sort of HT would give you different side effects, more acceptable to you, while  helping in controlling the bandit. You may try Ketoconazole which may be localy available and is a cheap old drug used by many in similar circustancies. You could also investigate the world of cheap estrogens (DES) or Orchiectomy as we discussed before (your sex life at risk). (http://csn.cancer.org/node/246504#comment-1279582)

Your PSA at 13.9 is not that high as you may think. Many patients reach high levels close to the thousand before they start experiencing a nasty period of symptoms in their PCa live. Artemisinin is locally available and you could take it as a drink. I sincerely hope you find a way to overcome the situation.

Read this link on estrogens;

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3134227/

Best wishes,

VG

Subscribe to Comments for "PSA 13.9 what to do now?"